| Model Number |
A319516A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Pain (1994)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that, after insertion, a pin hole size leak was noted in the foley catheter near the location of the bifurcation.This resulted in the need to remove the catheter and caused the patient pain.No medical intervention was required.After evaluation of the sample, it was found that there was no balloon deflation or leaks from the inflation lumen.However, there was a leak from a hole in the drainage lumen.
Event or Problem Description
It was reported that, after insertion, a pin hole size leak was noted in the foley catheter near the location of the bifurcation.This resulted in the need to remove the catheter and caused the patient pain.No medical intervention was required.Following evaluation of the sample, it was found that there was no balloon deflation or leaks from the inflation lumen.However, there was a leak from a hole in the drainage lumen.
Additional Manufacturer Narrative
The reported event is confirmed as a manufacturing related issue due to a hole less than 0.5" from the funnel.Visual evaluation of the returned sample noted one opened, temperature sensing foley catheter with no obvious defects.The catheter balloon was inflated with 10 ml of methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water) without issue to 60:40 concentricity.The catheters were allowed to rest for 30 minutes, and deflated all 10ml.When the catheter shaft was flushed with the methylene blue solution, the solution leaked from a 0.1105" hole above the drainage lumen 0.4255" from the trifurcation area.The active length of the catheter balloon was measured (0.7050") and found to be within specification (0.6"-0.9").The catheter was confirmed to be 14fr.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection¿.At the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse effect, the catheter should be replaced.Caution: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone balloon foley catheters.Valve type: use luer slip syringe.Do not use needle.With bard® hydrogel and bacti-guard®* silver alloy coating warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.It is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.".